Research Article Open Access

The Probability and the Asymptotic Distribution Functions of Increasing Ordered Statistical Data

A. A. El-Faheem and Eman A. Mahmoud

Abstract

Problem statement: We considered two types of sequences of ordered statistical discrete data i1, i2…in, 1≤i1≤ i2≤… in≤n and ij = 1,2,…,n, j = 1,2,…,n. The first type is the order statistics of a sample of size n taken from the uniform discrete distribution on the set S = {1,2,…,n}, n  ∈ N+. The other type is the increasing ordered word of length n taken from the set S = {1,2,…,n}, n ∈ N+. We studied a common property of both types of samples namely the number of elements ij = j, ij = 1,2,…,n, j = 1,2,…,n. i.e., we find the number of integers in each sequence i1, i2…in satisfying the condition C: ij = j, for both types. We obtain the probability distribution functions as well as the asymptotic distributions of the random variables representing the number of integers satisfying condition C. Approach: We employed combinatorial tools to obtain the number of samples having j elements satisfying condition C in both types, j = 1,2,…,n. Results: For large n ∈ N+, we found that the expected value of the number of samples of the second type, satisfying condition C, is much larger than that of the first type. Conclusion: The result can be used to distinguish between these two data.

Journal of Mathematics and Statistics
Volume 6 No. 3, 2010, 217-220

DOI: https://doi.org/10.3844/jmssp.2010.217.220

Submitted On: 4 April 2010 Published On: 30 September 2010

How to Cite: El-Faheem, A. A. & Mahmoud, E. A. (2010). The Probability and the Asymptotic Distribution Functions of Increasing Ordered Statistical Data. Journal of Mathematics and Statistics, 6(3), 217-220. https://doi.org/10.3844/jmssp.2010.217.220

  • 3,187 Views
  • 1,896 Downloads
  • 0 Citations

Download

Keywords

  • Discrete order statistics
  • increasing ordered words
  • probability distributions
  • limiting distributions